Skip to Content

I took the 2nd Diflucan last night. My doctor prescribed Bactrim for a UTI. How soon can I start it?

Responses (1)

Stephen Treloar 14 Nov 2018

I'm not quite sure why you were taking an anti fungal med for two days but you should start the Bactrim as soon as you want. The sooner you take it, the sooner the UTI will be just a bad memory.

Take care.

LousArk 14 Nov 2018

I was wondering why the anti-fungal, too!

googlybear 14 Nov 2018

About a month ago my finger was smashed by a window that broke free when I was putting up the screens for the winter. So I had stitches and I was put on an antibiotic. The doctor prescribed the Diflucan knowing that I would most likely have a yeast infection after antibiotics. Then last Friday I learned that I am a hundred percent diabetic. So she did a lot of blood work and cultures and let me know on Sunday that I had a UTI and she was calling in the Bactrim for me. Yeah I'm kind of a hot mess right now.

LousArk 14 Nov 2018

You need to take the yeast treatment once you finished the antibiotics.

googlybear 14 Nov 2018

The original antibiotic for the stitched up open wound was amoxicillin. With that, she gave me a script for Diflucan in case I got a yeast infection. I thought my angry urination (sorry for the poor description) was because I had developed a yeast infection. With all the mess and confusion of learning that I am now diabetic, I went home my head spinning with information and questions. I started the diflucan. 2 doses, 1 tablet 48 hours apart. Then I got a notification from the dr office that my labs came back with a UTI. Maybe I never had a yeast infection so I wasted the diflucan. In any case, she prescribed bactrim for the UTI. I read somewhere that Diflucan and Bactrim should not be taken at the same time. So I wondered if I should wait a few days. I should be squeaky clean soon enough... just hoping I can get the Blood glucose to a manageable level. Bottom line, I'm embarrassed that I took the diflucan now when all I needed was the bactrim and I don't want to keep bugging the dr office but I wanted to make sure it was safe to start the bactrim now. Thanks you.

LousArk 14 Nov 2018

Nothing to be embarrassed about.
You may still require an antifungal after the antibiotics. I get a yeast infection every time I use antibiotics, so they always prescribe me Diflucan for afterwards. Just keep an eye on things so you know if you've a yeast infection building. When I get yeast infections after antibiotics, they tend to go right through me, too! Keep an eye out for oral thush/candida.
I've no idea how bad Bactrim is for causing yeast infections. I know it's very common with amoxicillin & other antibiotics I've, personally, used. Not used Bactrim, though.
Perhaps Stephen knows more about Bactrim .

Stephen Treloar 14 Nov 2018

Sadly I don't have more information, although I have taken it for a UTI and it was hugely effective and gave me none of the side effects that I avoid penicillin family antibiotics for. These days my antibiotic of choice is Cephalosporins. I do get annoying oral thrush but that is my asthma inhaler causing that mostly these days I believe.

googlybear 14 Nov 2018

I appreciate all of the input. I started the Bactrim. Relief is in sight. Thanks everyone.

LousArk 14 Nov 2018

Yes, Stephen. My inhaler gives me oral thrush, too, when I have to use it.

LousArk 14 Nov 2018

You're very welcome

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions